Alert archive / Florida / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Miami, FL

April 12, 20257 counties in Florida

NWS Miami, FL issued this red flag warning at Apr 12, 2025, 11:13 AM EDT for 7 counties in Florida. It took effect at Apr 12, 2025, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2025, 11:13 AM EDT (15:13 UTC)
In effect from
Apr 12, 2025, 1:00 PM EDT
Expired
Apr 12, 2025, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2025-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2025-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS82 KMFL 121513
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
1113 AM EDT Sat Apr 12 2025

FLZ068-069-075-163-166>168-170-263-266-267-270-370-122300-
/O.UPG.KMFL.FW.A.0004.250412T1700Z-250412T2300Z/
/O.NEW.KMFL.FW.W.0003.250412T1700Z-250412T2300Z/
Metro Palm Beach County-Coastal Collier County-Mainland Monroe-
Glades County Lake Region-Hendry County Lakes Region-
Palm Beach County Lake Region-Coastal Palm Beach County-
Big Cypress-Glades County-Hendry County-Inland Palm Beach County-
Northern Collier-Southwest Collier-
1113 AM EDT Sat Apr 12 2025

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
SOUTHWEST FLORIDA AND PALM BEACH COUNTY...

The National Weather Service in Miami has issued a Red Flag
Warning, which is in effect until 7 PM EDT this evening. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, 
  Fire Weather Zone 069 Coastal Collier County, Fire Weather 
  Zone 075 Mainland Monroe, Fire Weather Zone 163 Glades County 
  Lake Region, Fire Weather Zone 166 Hendry County Lakes Region, 
  Fire Weather Zone 167 Palm Beach County Lake Region, Fire 
  Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 
  170 Big Cypress, Fire Weather Zone 263 Glades County, Fire 
  Weather Zone 266 Hendry County, Fire Weather Zone 267 Inland 
  Palm Beach County, Fire Weather Zone 270 Northern Collier and 
  Fire Weather Zone 370 Southwest Collier.

* TIMING...Until 7 PM EDT this evening.

* WINDS...Northwest 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 82.

* LIGHTNING...None

* IMPACTS...Any fires that develop could spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ071>074-172>174-122300-
/O.CON.KMFL.FW.A.0004.250412T1700Z-250412T2300Z/
Inland Broward County-Metro Broward County-Inland Miami-
Dade County-Metropolitan Miami Dade-Coastal Broward County-
Coastal Miami Dade County-Far South Miami-Dade County-
1113 AM EDT Sat Apr 12 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR MIAMI-DADE AND BROWARD COUNTIES...

* AFFECTED AREA...Fire Weather Zone 071 Inland Broward County, 
  Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 
  073 Inland Miami-Dade County, Fire Weather Zone 074 
  Metropolitan Miami Dade, Fire Weather Zone 172 Coastal Broward 
  County, Fire Weather Zone 173 Coastal Miami Dade County and 
  Fire Weather Zone 174 Far South Miami-Dade County.

* TIMING...Until 7 PM EDT this evening.

* WINDS...Northwest around 10 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...Up to 82.

* LIGHTNING...None

* IMPACTS...Any fires that develop could spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
807 
WWUS82 KMFL 121600
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
1200 PM EDT Sat Apr 12 2025

FLZ071>074-172>174-122300-
/O.UPG.KMFL.FW.A.0004.250412T1700Z-250412T2300Z/
/O.EXA.KMFL.FW.W.0003.250412T1700Z-250412T2300Z/
Inland Broward County-Metro Broward County-Inland Miami-
Dade County-Metropolitan Miami Dade-Coastal Broward County-
Coastal Miami Dade County-Far South Miami-Dade County-
1200 PM EDT Sat Apr 12 2025

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
MIAMI-DADE AND BROWARD COUNTIES...

The National Weather Service in Miami has issued a Red Flag
Warning for Miami-Dade and Broward Counties, which is in effect 
until 7 PM EDT this evening. The Fire Weather Watch is no longer 
in effect.

* AFFECTED AREA...Fire Weather Zone 071 Inland Broward County, 
  Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 
  073 Inland Miami-Dade County, Fire Weather Zone 074 
  Metropolitan Miami Dade, Fire Weather Zone 172 Coastal Broward 
  County, Fire Weather Zone 173 Coastal Miami Dade County and 
  Fire Weather Zone 174 Far South Miami-Dade County.

* TIMING...Until 7 PM EDT this evening.

* WINDS...Northwest 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 82.

* LIGHTNING...None

* IMPACTS...Any fires that develop could spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ068-069-075-163-166>168-170-263-266-267-270-370-122300-
/O.CON.KMFL.FW.W.0003.250412T1700Z-250412T2300Z/
Metro Palm Beach County-Coastal Collier County-Mainland Monroe-
Glades County Lake Region-Hendry County Lakes Region-
Palm Beach County Lake Region-Coastal Palm Beach County-
Big Cypress-Glades County-Hendry County-Inland Palm Beach County-
Northern Collier-Southwest Collier-
1200 PM EDT Sat Apr 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR SOUTHWEST FLORIDA AND PALM BEACH COUNTY...

* AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, 
  Fire Weather Zone 069 Coastal Collier County, Fire Weather 
  Zone 075 Mainland Monroe, Fire Weather Zone 163 Glades County 
  Lake Region, Fire Weather Zone 166 Hendry County Lakes Region, 
  Fire Weather Zone 167 Palm Beach County Lake Region, Fire 
  Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 
  170 Big Cypress, Fire Weather Zone 263 Glades County, Fire 
  Weather Zone 266 Hendry County, Fire Weather Zone 267 Inland 
  Palm Beach County, Fire Weather Zone 270 Northern Collier and 
  Fire Weather Zone 370 Southwest Collier.

* TIMING...Until 7 PM EDT this evening.

* WINDS...Northwest 10 to 15 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 82.

* LIGHTNING...None

* IMPACTS...Any fires that develop could spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
293 
WWUS82 KMFL 122257
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
657 PM EDT Sat Apr 12 2025

FLZ068-069-071>075-163-166>168-170-172>174-263-266-267-270-370-
130000-
/O.EXP.KMFL.FW.W.0003.000000T0000Z-250412T2300Z/
Metro Palm Beach County-Coastal Collier County-
Inland Broward County-Metro Broward County-Inland Miami-
Dade County-Metropolitan Miami Dade-Mainland Monroe-
Glades County Lake Region-Hendry County Lakes Region-
Palm Beach County Lake Region-Coastal Palm Beach County-
Big Cypress-Coastal Broward County-Coastal Miami Dade County-
Far South Miami-Dade County-Glades County-Hendry County-
Inland Palm Beach County-Northern Collier-Southwest Collier-
657 PM EDT Sat Apr 12 2025

...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

With winds gradually diminishing and relative humidity values
slowly starting to rise, the Red Flag Warning will be allowed to
expire at 7 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 7:15 AM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 12, 7:15 AM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Miami FL
715 AM EDT Sat Apr 12 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 712 AM EDT Sat Apr 12 2025

A generally dry frontal passage with only isolated showers this
morning. Forecast is on track though some drier dewpoints have
materialized behind the front necessitating a slight nudge
downward of the hourly dewpoint values closer to the NBM 10th
percentile. Otherwise the forecast is on track with minimal
updates anticipated through the morning. Will continue to monitor
wind speeds in case red flag conditions develop. Have a wonderful
Saturday!

&&

.SHORT TERM...
(Today through Sunday)
Issued at 209 AM EDT Sat Apr 12 2025

The cold front will pass through the area early this morning with
limited showers possible as a lack of available moisture will not
support much shower development. Most of any showers that do form
are more likely to occur over the local waters, but will not rule
out a few isolated quick-hitting showers through the early morning
hours. Thus, PoPs are forecast around 10-20% through mid morning.
Behind the front, cooler and more dry air will advect into the area
with breezy northwesterly winds as surface high pressure works its
way back into the area. Overall, dry and calm weather will take over
for the weekend beyond this morning.

High temperatures today will be in the upper 70s to low 80s and
mostly the same for tomorrow as well, except Southwest Florida will
likely rise a few degrees into the mid 80s.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 153 AM EDT Sat Apr 12 2025

Dry weather and fairly tranquil conditions expected next week as
surface high pressure and upper level ridging will be in control for
the first half of the week. An upper level trough and cold front
associated with a system in eastern Canada will push through mid
week providing only a meager chance of showers before high pressure
builds in again for the end of the work week.

High temperatures next week will be near normal to slightly above
normal over the east coast metro generally ranging from the low to
mid 80s each day. Temperatures over the interior and SW FL will be
above normal with highs ranging from the mid to upper 80s. Low temps
next week will be in the 50s/60s each day.

&&

.AVIATION...
(12Z TAFS)
Issued at 712 AM EDT Sat Apr 12 2025

Generally VFR through the period with the wind becoming
northwesterly behind a cold front today into tonight. The wind
will become northeasterly to easterly later on Sunday morning to
close out the TAF period.

&&

.MARINE...
Issued at 209 AM EDT Sat Apr 12 2025

Cautionary conditions across the local waters today as the cold
frontal boundary pushes through the area this morning. Seas will be
in the 3-5 feet range across all local waters today with winds often
around 15 kts. After today, winds and seas gradually subside further
with tranquil weather conditions expected to end the weekend and
extending into early next week.

&&

.BEACHES...
Issued at 209 AM EDT Sat Apr 12 2025

A moderate rip current risk is in effect along the Gulf beaches
today with breezy northwesterly wind flow in the wake of a cold
front.

&&

.FIRE WEATHER...
Issued at 209 AM EDT Sat Apr 12 2025

A prolonged period of dry air will settle over South Florida this
weekend and into much of next week. This will result in relative
humidity values falling at or below critical thresholds each day,
which will lead to elevated fire concerns. 20 foot winds are around
10 mph which is below critical levels, but there remains a chance
for some mixing to occur that could increase winds at times.
Therefore, have gone ahead and issued a Fire Weather Watch for this
afternoon into the evening hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            82  62  81  66 /  10   0   0   0
West Kendall     83  58  83  62 /  10   0   0   0
Opa-Locka        83  61  82  65 /  10   0   0   0
Homestead        83  60  81  65 /  10   0   0   0
Fort Lauderdale  80  62  79  67 /  10   0   0   0
N Ft Lauderdale  80  62  79  66 /  10   0   0   0
Pembroke Pines   85  63  84  66 /  10   0   0   0
West Palm Beach  80  60  79  63 /  10   0   0   0
Boca Raton       82  62  81  65 /  10   0   0   0
Naples           78  57  81  61 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 1 PM this afternoon to 7 PM EDT this
     evening for FLZ068-069-071>075-168-172>174.

AM...GM...None.
&&

SHORT TERM...Redman
LONG TERM....CMF
AVIATION...RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:30 AM EDTFire Weather WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more10 hr
Apr 12, 1:51 PM EDTSmall Craft AdvisoryMFL12 hr

Nearby

Red Flag Warnings in Florida, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.